| Model Number |
C08150ML |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Difficult To Position (1467)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/12/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device will not be returned for testing and evaluation. additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
It was reported that during the procedure, a guidewire and a non-cordis balloon catheter were inflated in the lesion as a pre-dilation.A smart stent was then inserted but was unable to cross the lesion.The balloon catheter was inflated again and the stent was attempted to be delivered however it was still unable to cross and was removed from the patient.Once it was removed, the distal tip of the stent was confirmed to be slightly exposed.There was also a gap between the inner and outer shaft.The procedure was finished successfully without stent deployment.The patient¿s information was unknown.The target lesion was from the common iliac artery to the external iliac artery.The patient¿s vessel was tortuous and calcified.The rate of stenosis was unknown.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.
Additional Manufacturer Narrative
During the procedure, a guidewire and a non-cordis balloon catheter were inflated in the lesion as a pre-dilation.A smart stent was then inserted but was unable to cross the lesion.The balloon catheter was inflated again and the stent was attempted to be delivered; however it was still unable to cross and was removed from the patient.Once it was removed, the distal tip of the stent was confirmed to be slightly exposed.There was also a gap between the inner and outer shaft.The procedure was finished successfully without stent deployment.The patient¿s information is unknown.The target lesion was from the common iliac artery to the external iliac artery.The patient¿s vessel was tortuous and calcified.The rate of stenosis was unknown.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).There were no anomalies noted when the device was taken out of the package.There was nothing unusual noted about the stent delivery system prior to use.The device was prepped per the instructions for use (ifu) without any difficulties.Additional procedural details were requested but are unknown.A device history record (dhr) review of lot 17185046 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses failure to cross¿ and ¿stent delivery system (sds)-ses deployment difficulty - premature deployment¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification and tortuosity with an unknown rate of stenosis may have contributed to the reported event.According to the instructions for use ¿recrossing a partially or fully deployed stent with adjunct devices must be performed with caution.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.If a gap between the catheter tip and outer sheath tip exists, open the tuohy borst valve and gently pull the inner shaft in a proximal direction until the gap is closed.Lock the tuohy borst valve after the adjustment by rotating the proximal valve end in a clockwise direction.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Initiate stent deployment by retracting the outer sheath while holding the inner shaft in a fixed position.While using fluoroscopy, maintain position of the radiopaque stent markers relative to the targeted lesion site.Watch for the distal radiopaque markers to begin separating.Separation of the distal stent markers signals that the stent is unsheathed.Continue deploying the stent until the distal end of the stent obtains full apposition with the vessel wall.Continue deploying the stent until the proximal end of the stent obtains full apposition with the vessel wall.While using fluoroscopy, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the entire delivery system as one unit, over the guidewire and out of the sheath introducer.Remove the delivery device from the guidewire.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.